Convergence Order of a Finite Volume Scheme for the Time-Fractional Diffusion Equation

  • Abdallah BradjiEmail author
  • Jürgen Fuhrmann
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 10187)


We consider the numerical approximation using the discrete gradient developed recently in the SUSHI method of [4] to approximate the time fractional diffusion equation in any space dimension. We derive and prove an error estimate in \(\mathbb {L}^\infty (\mathbb {L}^2)\)-norm.


Time fractional diffusion equation Non-conforming grid SUSHI scheme Implicit scheme Discrete gradient 


  1. 1.
    Bradji, A., Fuhrmann, J.: Some abstract error estimates of a finite volume scheme for a nonstationary heat equation on general nonconforming multidimensional spatial meshes. Appl. Math. 58(1), 1–38 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Droniou, J., Eymard, R., Gallouët, T., Herbin, R.: Gradient schemes: a generic framework for the discretization of linear, nonlinear and nonlocal elliptic and parabolic equations. Math. Models Methods Appl. Sci. 23(13), 2395–2432 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Eymard, R., Gallouët, T., Herbin, R.: Finite volume methods. In: Ciarlet, P.G., Lions, J.L. (eds.) Handbook of Numerical Analysis, vol. VII, pp. 723–1020 (2000)Google Scholar
  4. 4.
    Eymard, R., Gallouët, T., Herbin, R.: Discretization of heterogeneous and anisotropic diffusion problems on general nonconforming meshes SUSHI: a scheme using stabilization and hybrid interfaces. IMA J. Numer. Anal. 30(4), 1009–1043 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Gärtner, K., Si, H., Fuhrmann, J.: Boundary conforming Delaunay mesh generation. Comput. Math. Math. Phys. 50, 38–53 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Jina, B., Lazarov, R., Liuc, Y., Zhou, Z.: The Galerkin finite element method for a multi-term time-fractional diffusion equation. J. Comput. Phys. 281, 825–843 (2015)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Sun, Z.-Z., Wu, X.: A fully discrete difference scheme for a diffusion-wave system. Appl. Numer. Math. 56(2), 193–209 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Uchaikin, V.V.: Fractional Derivatives for Physicists and Engineers. Higher Education Press/Springer, Beijing/Heidelberg (2013)CrossRefzbMATHGoogle Scholar

Copyright information

© Springer International Publishing AG 2017

Authors and Affiliations

  1. 1.Department of Mathematics, Faculty of SciencesUniversity of Badji Mokhtar-AnnabaAnnabaAlgeria
  2. 2.Weierstrass Institute for Applied Analysis and StochasticsBerlinGermany

Personalised recommendations